Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 133, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 11, 2002, 6:50 PM CDT for Hockley County, Texas. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2002, 6:50 PM CDT (23:50 UTC)
- Expired
- Jun 11, 2002, 7:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Hockley County, TX
The radar
The Lubbock radar (KLBB), 61 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 6:52 PM CDT | Hail 0.75 | Pettit, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 926 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 1453 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 112350 SVRLBB TXC219-120015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 649 PM CDT TUE JUN 11 2002 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOCKLEY COUNTY IN NORTHWEST TEXAS * UNTIL 715 PM CDT * AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A WIND GUST IN EXCESS OF 60 MPH AND NICKEL SIZED HAIL 9 MILES SOUTH OF PEP...OR ABOUT 11 MILES NORTHWEST OF LEVELLAND...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... PEP... WHITHARRAL... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3382 10261 3356 10252 3382 10217 3383 10237
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:28 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jun 11, 2:28 PM CDT, 4 hours 22 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 228 PM CDT TUE JUN 11 2002 AFTERNOON SFC ANALYSIS AGAIN SIMILAR TO YESTERDAYS WITH DRYLINE AT 19Z LOCATED FROM NEAR DIMMITT SOUTHWEST TO NEAR CARLSBAD. EXPECT IT TO SLOWLY PUSH EAST THIS AFTERNOON INTO THE FAR WESTERN CWFA WITH A LITTLE FURTHER EASTWARD BULGE ACROSS THE SOUTHWEST TX PANHANDLE. CONVERGENCE ALONG DRYLINE AGAIN LOOKS BETTER ACROSS THE PANHANDLE INTO MY NORTHERN CWFA...AND WILL PLACE CHANCE POPS IN THIS AREA. MAY SEE ISOLATED HIGH BASED STORMS FIRE ALONG DRYLINE ACROSS THE FAR WESTERN CWFA LATE THIS AFTERNOON AS CONVECTIVE TEMPS IN THE UPPER 90S ARE REALIZED BUT CAP STRENGTH SHOULD PRECLUDE MOST DEVELOPMENT. SAME SETUP LOOKS TO OCCUR ON WEDNESDAY AS WELL. LOOKING NORTH...COLD FRONT WAS LOCATED FROM NORTH CENTRAL KS INTO FAR NORTHEAST NEW MEXICO. LATEST AVN AND ETA MODELS NOW COMING INTO AGREEMENT ON FRONT MOVING THRU THE SOUTH PLAINS THURSDAY. HARD TO BELIEVE ANOTHER DECENT FRONT COMING IN MID JUNE BUT GIVEN PROGGED MOVEMENT OF POTENT UPPER LOW MOVING FROM NORTH DAKOTA/CANADA BORDER INTO THE UPPER MIDWEST WEDNESDAY...SCENARIO SEEMS QUITE PROBABLE. GOING FORECAST REFLECTING INCREASED CHANCES OF RAIN AREAWIDE THURSDAY INTO FRIDAY LOOK GOOD WITH FRONT IN AREA. MAX TEMPS ON THURSDAY WILL BE STRONGLY DEPENDENT ON TIMING OF FROPA. AT THIS TIME...WILL RAISE THURDAY MAXES UP A BIT SINCE FRONT NOT EXPECTED UNTIL LATE IN THE DAY. FLOW ALOFT WILL ALSO HAVE TRANSITIONED TO THE NORTHWEST BY THIS TIME AS UPPER TROF DIGS INTO THE MIDWEST AND UPPER HIGH RETROGRADES TO OVER NORTHWEST MEXICO. MODELS HINTING AT MCS GENERATING ACROSS NE NEW MEXICO AREA LATE THURSDAY THEN MOVING SOUTHEAST TOWARD AREA THAT NIGHT. CONTINUED NORTHWEST FLOW ALOFT SHOULD PROVIDE A CHANCE OF ANY CONVECTION ROLLING OFF THE MOUNTAINS INTO THE AREA FOR THE WEEKEND...MAINLY DURING THE EVENING AND NIGHTTIME HOURS. PRELIM NUMBERS... FRIONA 67/95/66/87 2223 TULIA 68/96/66/88 3333 LUBBOCK 71/97/70/91 2223 BROWNFIELD 69/97/69/92 2223 CHILDRESS 72/96/72/90 3344 ASPERMONT 73/96/73/93 1123 .LUB...NONE ELLIS
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.